Alert archive / Kentucky / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 307, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jul 13, 2004, 8:04 PM CDT for Allen County, Logan County, Simpson County, Kentucky. It was in force for 71 min. 24 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2004, 8:04 PM CDT (01:04 UTC)
- Expired
- Jul 13, 2004, 9:15 PM CDT
- In force
- 71 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
Counties Allen County, KY, Logan County, KY, Simpson County, KY
The radar
The Nashville radar (KOHX), 67 km from the middle of the area, began a volume at 01:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 8:14 PM CDT | TSTM WND DMG | Franklin, KY | TREES AND POWERLINES DOWN COUNTYWIDE. |
| Jul 13, 8:14 PM CDT | TSTM WND DMG | Franklin, KY | TREES AND POWERLINES DOWN COUNTYWIDE. |
| Jul 13, 8:14 PM CDT | TSTM WND DMG | Franklin, KY | TREES AND POWERLINES DOWN COUNTYWIDE. |
| Jul 13, 8:14 PM CDT | TSTM WND DMG | Franklin, KY | TREES AND POWERLINES DOWN COUNTYWIDE. |
| Jul 13, 8:14 PM CDT | TSTM WND DMG | Franklin, KY | TREES AND POWERLINES DOWN COUNTYWIDE. |
| Jul 13, 8:14 PM CDT | TSTM WND DMG | Franklin, KY | TREES AND POWERLINES DOWN COUNTYWIDE. |
| Jul 13, 8:19 PM CDT | TSTM WND DMG | Scottsville, KY | TREES AND POWERLINES DOWN ACROSS THE COUNTY. |
| Jul 13, 8:19 PM CDT | TSTM WND DMG | Scottsville, KY | TREES AND POWERLINES DOWN ACROSS THE COUNTY. |
| Jul 13, 8:19 PM CDT | TSTM WND DMG | Scottsville, KY | TREES AND POWERLINES DOWN ACROSS THE COUNTY. |
| Jul 13, 8:19 PM CDT | TSTM WND DMG | Scottsville, KY | TREES AND POWERLINES DOWN ACROSS THE COUNTY. |
| Jul 13, 8:19 PM CDT | TSTM WND DMG | Scottsville, KY | TREES AND POWERLINES DOWN ACROSS THE COUNTY. |
| Jul 13, 8:19 PM CDT | TSTM WND DMG | Scottsville, KY | TREES AND POWERLINES DOWN ACROSS THE COUNTY. |
| Jul 13, 8:35 PM CDT | TSTM WND GST 80 | Franklin, KY | |
| Jul 13, 8:35 PM CDT | TSTM WND GST 80 | Franklin, KY | |
| Jul 13, 8:35 PM CDT | TSTM WND GST 80 | Franklin, KY | |
| Jul 13, 8:35 PM CDT | TSTM WND GST 80 | Franklin, KY | |
| Jul 13, 8:35 PM CDT | TSTM WND GST 80 | Franklin, KY | |
| Jul 13, 8:35 PM CDT | TSTM WND GST 80 | Franklin, KY | |
| Jul 13, 8:40 PM CDT | TSTM WND GST 60 | Adairville, KY | |
| Jul 13, 8:40 PM CDT | TSTM WND GST 60 | Adairville, KY | |
| Jul 13, 8:40 PM CDT | TSTM WND GST 60 | Adairville, KY | |
| Jul 13, 8:40 PM CDT | TSTM WND GST 60 | Adairville, KY | |
| Jul 13, 8:40 PM CDT | TSTM WND GST 60 | Adairville, KY | |
| Jul 13, 8:40 PM CDT | TSTM WND GST 60 | Adairville, KY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 13, 5:50 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.1 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2877 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1306 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLMK 140104
SVRLMK
KYC003-141-213-140215-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
804 PM CDT TUE JUL 13 2004
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ALLEN COUNTY IN SOUTH CENTRAL KENTUCKY
LOGAN COUNTY IN SOUTH CENTRAL KENTUCKY
SIMPSON COUNTY IN SOUTH CENTRAL KENTUCKY
* UNTIL 915 PM CDT
* AT 801 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE
WINDS IN EXCESS OF 80 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 31 MILES NORTHEAST OF SCOTTSVILLE TO 18 MILES NORTH OF
RUSSELLVILLE...AND MOVING SOUTHEAST AT 60 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
RUSSELLVILLE BY 820 PM CDT
SCOTTSVILLE AND FRANKLIN BY 825 PM CDT
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE.
THIS IS AN EXTREMELY DANGEROUS SITUATION.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS
LAT...LON 3690 8621 3680 8641 3684 8662 3704 8673
3707 8706 3665 8706 3666 8599 3668 8597
3685 8610
$$
JBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 1:30 PM CDT, 6 hours 34 minutes earlier.
Area forecast discussion, Jul 13, 1:30 PM CDT, 6 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 230 PM EDT TUE JUL 13 2004 .SHORT TERM...(TNGT THROUGH FRI). FOCUS ON POTENTIAL SEVERE EVENT TONIGHT. SPC HAS OUTLOOKED OUR NRN FA WITH A MODERATE RISK WITH A SLGT RISK IN THE S. EXPECT STRONG TO SEVERE LINEAR MCS TO DEVELOP UPSTREAM ACRS UPR OH/MSP VLYS AHEAD OF STRONG SHRT WV TROF MOVG TOWARD LOWER GREAT LAKES. ONE LIKELY TORNADIC SUPERCELL HAS DEVELOPED IN NRN IL ATTM FED BY EXTREME INSTAB/LOW LVL MSTR (CAPES IN EXCESS OF 5000/LIFTED INDICES OF -15 AND DEWPOINTS NEAR 80.) FORWARD PROPAGATING MCS SHUD BE IN THE MATURE/POSSIBLY WEAKENING PHASE OF ITS EVOLUTION LATE TNGT WITH A LEADING SQUALL LINE/TRAILING STRATIFORM DYNAMIC SYS WITH WIDESPREAD DAMAGING WINDS AND AS NOTED BY SPC (BOWHEAD TORNADOES...I.E., POSSIBLE TORNADOES JUST POLEWARD OF THE BOW APEX). TIMING OF MCS AND WESTWARD EXTENT IN QUESTION. STORMS SHOULD MOVE RAPIDLY SEWD THIS EVENING WITH INCRSG/DEEPENING NWWD FLO...FASTER THAN MODELS...THINKING IS ARND SUNSET ACROSS OUR SRN INDIANA COUNTIES AND PERHAPS ARND MIDNIGHT IN OUR SERN COUNTIES. WILL LEAVE HIEST POPS (50)IN THE BLUEGRASS REGION (LEX) AND 40 ELSEWHR. EARLY WED MORNING STORMS MAY STILL BE ONGOING ACRS OUR SRN FA AHEAD OF CDFNT PROGGED INTO CNTRL KY 12 UTC WED. MUCH DRIER AMS IN WAKE OF FRONT OVERSPREADS OUR FA FROM LATE WED MRNG ON INTO FRI AS CURRENT RIDGE OVER THE NRN PLAINS SLIDES SEWD. .EXTENDED DISCUSSION (FRIDAY NIGHT THROUGH TUESDAY)... NOT MUCH CHANGE IN THE OVERALL SYNOPTIC PATTERN IN THE EXTENDED. UPPER LEVEL PATTERN WILL BE CHARACTERIZED BY A DEEP PERSISTENT TROF IN THE EAST THAT WILL BE CONTINUOUSLY REINFORCED BY SMALLER H5 WAVES ROTATING THROUGH. WITH RESPECT TO THE POSITION OF THE H5 TROF...WELL BE IN NORTHWEST FLOW THROUGHOUT THE PERIOD. MAIN FORECAST FEATURES WILL BE THESE INDIVIDUAL SMALLER H5 WAVES THAT TRAVEL WITHIN THE MEAN FLOW. THE FIRST OF THESE IS FORECAST TO IMPACT THE AREA ON SATURDAY. THUS...HAVE GONE AHEAD AND RAISED POPS SLIGHTLY FOR SATURDAY AND WILL CONTINUE LOW CHC POPS FOR SUNDAY. AFTER THAT...UPPER LEVEL RIDGING BUILDS EASTWARD AND SFC HIGH PRESSURE MOVES IN. THIS WILL RESULT IN PARTLY SUNNY AND SLIGHTLY COOLER CONDITIONS FOR MON/TUE. AS FOR TEMPERATURES...00Z OPERATIONAL NUMBERS ARE IN GOOD AGREEMENT WITH 00Z GFS ENSEMBLE MEANS...SO WILL ONLY MAKE MINOR ADJUSTMENTS TO TEMPS. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. && KIRKPATRICK/JARVIS
Hazardous weather outlook, Jul 13, 5:20 PM CDT, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 620 PM EDT TUE JUL 13 2004 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-140900- ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY- BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK IN-CLARK KY- CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY- FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY- HANCOCK KY-HARDIN KY-HARRISON IN-HARRISON KY-HART KY-HENRY KY- JEFFERSON IN-JEFFERSON KY-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY- MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALFE KY-MONROE KY- NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN- RUSSELL KY-SCOTT IN-SCOTT KY-SHELBY KY-SIMPSON KY-SPENCER KY- TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON IN-WASHINGTON KY- WOODFORD KY- INCLUDING THE CITIES OF...BARDSTOWN...BOWLING GREEN... CAMPBELLSVILLE...COLUMBIA...CORYDON...CYNTHIANA...DANVILLE... ELIZABETHTOWN...FRANKFORT...FRANKLIN...GLASGOW...HARDINSBURG... HARRODSBURG...JASPER...LEITCHFIELD...LEXINGTON...LOUISVILLE... NEW ALBANY...RICHMOND...RUSSELLVILLE...SHELBYVILLE...STANFORD... VERSAILLES...WINCHESTER 620 PM EDT (520 PM CDT) TUE JUL 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. THE STORM PREDICTION CENTER HAS INDICATED A MODERATE RISK OF SEVERE STORMS ACROSS MOST OF THE OUTLOOK AREA. A COMPLEX OF POTENTIALLY SEVERE STORMS WILL DROP INTO SOUTHERN INDIANA AFTER 7 PM EDT (6 PM EST/CDT)...AND MOVE RAPIDLY SOUTH OF THE OHIO RIVER AND INTO CENTRAL KENTUCKY AFTER 8 PM EDT. DAMAGING THUNDERSTORM WINDS ARE THE PRIMARY THREAT...WITH A POSSIBILITY OF TORNADOES AND LARGE HAIL ALSO. SINCE THE BEST CHANCES FOR SEVERE STORMS WILL BE AT NIGHT, HAVE YOUR NOAA WEATHER RADIO READY TO WAKE YOU UP IF A WARNING IS ISSUED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A CHANCE FOR THUNDERSTORMS EXISTS WEDNESDAY MORNING AND AGAIN ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION WILL BE REQUIRED THIS EVENING ACROSS THE OUTLOOK AREA. IN ADDITION...LAW ENFORCEMENT AND EMERGENCY MANAGEMENT ARE REQUESTED TO RELAY REPORTS TO NWS LOUISVILLE. JB
In the hours before
Local storm report, Jul 13, 7:55 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
855 PM EDT TUE JUL 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0854 PM TSTM WND GST PRICEVILLE 37.37N 85.98W
07/13/2004 75 MPH HART KY TRAINED SPOTTER
TREES DOWN.
&&
SZAPPANOSLocal storm report, Jul 13, 7:57 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
857 PM EDT TUE JUL 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0850 PM HAIL 3 N SHELBYVILLE 38.26N 85.23W
07/13/2004 1.00 INCH SHELBY KY AMATEUR RADIO
&&
SZAPPANOSLocal storm report, Jul 13, 8:00 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
900 PM EDT TUE JUL 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0840 PM TSTM WND DMG BEAVER DAM 37.41N 86.88W
07/13/2004 OHIO KY TRAINED SPOTTER
NUMEROUS TREES DOWN.
&&
SZAPPANOSLocal storm report, Jul 13, 8:01 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
901 PM EDT TUE JUL 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND DMG 10 N BOWLING GREEN 37.12N 86.44W
07/13/2004 WARREN KY TRAINED SPOTTER
TREES DOWN.
&&
SZAPPANOSLocal storm report, Jul 13, 8:02 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
902 PM EDT TUE JUL 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0856 PM TSTM WND DMG 1 S SHELBYVILLE 38.20N 85.23W
07/13/2004 SHELBY KY AMATEUR RADIO
NUMEROUS TREES DOWN.
&&
SZAPPANOSLocal storm report, Jul 13, 8:04 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
904 PM EDT TUE JUL 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND DMG BEDFORD 38.59N 85.32W
07/13/2004 TRIMBLE KY LAW ENFORCEMENT
TREES AND POWERLINES DOWN COUNTYWIDE.
&&
SZAPPANOSThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 7:14 PM CDT | Severe Thunderstorm Warning | LMK | Oldham, Trimble | 61 min |
| Jul 13, 7:21 PM CDT | Severe Thunderstorm Warning | LMK | Grayson, Ohio | 54 min |
| Jul 13, 7:29 PM CDT | Severe Thunderstorm Warning | LMK | Henry | 46 min |
| Jul 13, 7:30 PM CDT | Severe Thunderstorm Warning | LMK | Bullitt, Hardin | 60 min |
| Jul 13, 7:33 PM CDT | Severe Thunderstorm Warning | LMK | Shelby | 57 min |
| Jul 13, 7:40 PM CDT | Severe Thunderstorm Warning | LMK | Nelson, Spencer | 50 min |
| Jul 13, 7:42 PM CDT | Severe Thunderstorm Warning | LMK | Butler, Edmonson, Hart | 63 min |
| Jul 13, 7:44 PM CDT | Severe Thunderstorm Warning | LMK | Larue | 46 min |
| Jul 13, 7:54 PM CDT | Severe Thunderstorm Warning | LMK | Franklin | 66 min |
| Jul 13, 7:57 PM CDT | Severe Thunderstorm Warning | LMK | Barren, Warren | 63 min |
| Jul 13, 8:00 PM CDT | Severe Thunderstorm Warning | LMK | Green, Marion, Taylor | 60 min |
| Jul 13, 8:02 PM CDT | Severe Thunderstorm Warning | LMK | Anderson, Washington | 58 min |
| Jul 13, 8:11 PM CDT | Severe Thunderstorm Warning | LMK | Metcalfe | 64 min |
| Jul 13, 8:22 PM CDT | Severe Thunderstorm Warning | LMK | Mercer | 53 min |
| Jul 13, 8:27 PM CDT | Severe Thunderstorm Warning | LMK | Adair, Cumberland, Monroe, Woodford | 63 min |
| Jul 13, 8:31 PM CDT | Severe Thunderstorm Warning | LMK | Boyle | 44 min |
| Jul 13, 8:37 PM CDT | Severe Thunderstorm Warning | LMK | Casey | 53 min |
| Jul 13, 8:38 PM CDT | Severe Thunderstorm Warning | LMK | Fayette, Jessamine | 52 min |
| Jul 13, 8:45 PM CDT | Severe Thunderstorm Warning | LMK | Clinton, Russell | 60 min |
| Jul 13, 8:48 PM CDT | Severe Thunderstorm Warning | LMK | Garrard, Lincoln | 57 min |
| Jul 13, 8:56 PM CDT | Severe Thunderstorm Warning | LMK | Bourbon, Clark, Madison | 74 min |
| Jul 13, 10:33 PM CDT | Severe Thunderstorm Warning | LMK | Meade | 42 min |
| Jul 13, 11:22 PM CDT | Severe Thunderstorm Warning | LMK | Hardin | 38 min |
| Jul 14, 12:08 AM CDT | Severe Thunderstorm Warning | LMK | Larue | 37 min |
| Jul 14, 12:33 AM CDT | Severe Thunderstorm Warning | LMK | Oldham | 27 min |
| Jul 14, 12:57 AM CDT | Severe Thunderstorm Warning | LMK | Allen | 33 min |
| Jul 14, 2:00 AM CDT | Severe Thunderstorm Warning | LMK | Washington | 30 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.